Description and Brand Names

Drug information provided by: Micromedex

US Brand Name

  1. Equagesic
  2. Micrainin

Descriptions


Meprobamate and aspirin combination is used to relieve pain, anxiety, and tension in certain disorders or diseases.

This medicine is available only with your doctor's prescription.

This product is available in the following dosage forms:

  • Tablet

Before Using

In deciding to use a medicine, the risks of taking the medicine must be weighed against the good it will do. This is a decision you and your doctor will make. For this medicine, the following should be considered:

Allergies

Tell your doctor if you have ever had any unusual or allergic reaction to this medicine or any other medicines. Also tell your health care professional if you have any other types of allergies, such as to foods, dyes, preservatives, or animals. For non-prescription products, read the label or package ingredients carefully.

Pediatric

Do not give a medicine containing aspirin to a child or teenager with a fever or other symptoms of a virus infection, especially flu or chickenpox, without first discussing this with your child's doctor. This is very important because aspirin may cause a serious illness called Reye's syndrome in children or teenagers with fever caused by a virus infection, especially flu or chickenpox. Children who do not have a virus infection may also be more sensitive to the effects of aspirin (contained in this combination medicine), especially if they have a fever or have lost large amounts of body fluid because of vomiting, diarrhea, or sweating. This may increase the chance of side effects during treatment.

Geriatric

Elderly people may be especially sensitive to the effects of meprobamate and aspirin. This may increase the chance of side effects during treatment.

Pregnancy

Information about this meprobamate-and-aspirin-oral-route
Pregnancy Category Explanation
All Trimesters D Studies in pregnant women have demonstrated a risk to the fetus. However, the benefits of therapy in a life threatening situation or a serious disease, may outweigh the potential risk.

Breastfeeding

There are no adequate studies in women for determining infant risk when using this medication during breastfeeding. Weigh the potential benefits against the potential risks before taking this medication while breastfeeding.

Drug Interactions

Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking this medicine, it is especially important that your healthcare professional know if you are taking any of the medicines listed below. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.

Using this medicine with any of the following medicines is not recommended. Your doctor may decide not to treat you with this medication or change some of the other medicines you take.

  • Influenza Virus Vaccine, Live
  • Ketorolac

Using this medicine with any of the following medicines is usually not recommended, but may be required in some cases. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.

  • Abciximab
  • Acenocoumarol
  • Adinazolam
  • Alfentanil
  • Alipogene Tiparvovec
  • Alprazolam
  • Alteplase, Recombinant
  • Amobarbital
  • Anagrelide
  • Anileridine
  • Anisindione
  • Apixaban
  • Aprobarbital
  • Ardeparin
  • Argatroban
  • Beta Glucan
  • Bivalirudin
  • Bromazepam
  • Brotizolam
  • Buprenorphine
  • Butabarbital
  • Butalbital
  • Carbinoxamine
  • Carisoprodol
  • Certoparin
  • Chloral Hydrate
  • Chlordiazepoxide
  • Chlorzoxazone
  • Cilostazol
  • Citalopram
  • Clobazam
  • Clonazepam
  • Clopidogrel
  • Clorazepate
  • Clovoxamine
  • Codeine
  • Cyclosporine
  • Dabigatran Etexilate
  • Dalteparin
  • Danaparoid
  • Dantrolene
  • Desirudin
  • Desvenlafaxine
  • Diazepam
  • Dicumarol
  • Dipyridamole
  • Dipyrone
  • Duloxetine
  • Enoxaparin
  • Eptifibatide
  • Erlotinib
  • Escitalopram
  • Eslicarbazepine Acetate
  • Estazolam
  • Ethchlorvynol
  • Femoxetine
  • Fentanyl
  • Feverfew
  • Flesinoxan
  • Flunitrazepam
  • Fluoxetine
  • Flurazepam
  • Fluvoxamine
  • Fondaparinux
  • Fospropofol
  • Ginkgo
  • Gossypol
  • Halazepam
  • Heparin
  • Hydrocodone
  • Hydromorphone
  • Ketazolam
  • Ketoprofen
  • Lepirudin
  • Levomilnacipran
  • Levorphanol
  • Lorazepam
  • Lormetazepam
  • Meadowsweet
  • Meclizine
  • Medazepam
  • Meperidine
  • Mephenesin
  • Mephobarbital
  • Meprobamate
  • Metaxalone
  • Methocarbamol
  • Methohexital
  • Methotrexate
  • Midazolam
  • Milnacipran
  • Nadroparin
  • Naproxen
  • Nefazodone
  • Nitrazepam
  • Nordazepam
  • Oxazepam
  • Oxycodone
  • Parnaparin
  • Paroxetine
  • Pemetrexed
  • Pentobarbital
  • Pentosan Polysulfate Sodium
  • Pentoxifylline
  • Phenindione
  • Phenobarbital
  • Phenprocoumon
  • Pralatrexate
  • Prasugrel
  • Prazepam
  • Primidone
  • Propoxyphene
  • Protein C
  • Quazepam
  • Remifentanil
  • Reteplase, Recombinant
  • Reviparin
  • Rivaroxaban
  • Secobarbital
  • Sertraline
  • Sibutramine
  • Sodium Oxybate
  • Sufentanil
  • Tacrolimus
  • Tapentadol
  • Temazepam
  • Thiopental
  • Ticagrelor
  • Ticlopidine
  • Tinzaparin
  • Tirofiban
  • Treprostinil
  • Triazolam
  • Varicella Virus Vaccine
  • Venlafaxine
  • Vilazodone
  • Vortioxetine
  • Warfarin
  • Zimeldine
  • Zolpidem

Using this medicine with any of the following medicines may cause an increased risk of certain side effects, but using both drugs may be the best treatment for you. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.

  • Acebutolol
  • Acetohexamide
  • Alacepril
  • Alprenolol
  • Amiloride
  • Amlodipine
  • Anagrelide
  • Arotinolol
  • Atenolol
  • Azilsartan Medoxomil
  • Azosemide
  • Befunolol
  • Bemetizide
  • Benazepril
  • Bendroflumethiazide
  • Benzthiazide
  • Bepridil
  • Betamethasone
  • Betaxolol
  • Bevantolol
  • Bisoprolol
  • Bopindolol
  • Bucindolol
  • Bumetanide
  • Bupranolol
  • Buthiazide
  • Candesartan Cilexetil
  • Canrenoate
  • Captopril
  • Carteolol
  • Carvedilol
  • Celecoxib
  • Celiprolol
  • Chlorothiazide
  • Chlorpropamide
  • Chlorthalidone
  • Cilazapril
  • Clopamide
  • Cortisone
  • Cyclopenthiazide
  • Deflazacort
  • Delapril
  • Dexamethasone
  • Dilevalol
  • Diltiazem
  • Enalaprilat
  • Enalapril Maleate
  • Eprosartan
  • Esmolol
  • Ethacrynic Acid
  • Felodipine
  • Flunarizine
  • Fosinopril
  • Furosemide
  • Gallopamil
  • Gliclazide
  • Glimepiride
  • Glipizide
  • Gliquidone
  • Glyburide
  • Hydrochlorothiazide
  • Hydroflumethiazide
  • Ibuprofen
  • Imidapril
  • Indapamide
  • Irbesartan
  • Isradipine
  • Labetalol
  • Lacidipine
  • Landiolol
  • Levobunolol
  • Lidoflazine
  • Lisinopril
  • Losartan
  • Manidipine
  • Mepindolol
  • Methyclothiazide
  • Methylprednisolone
  • Metipranolol
  • Metolazone
  • Metoprolol
  • Moexipril
  • Nadolol
  • Nebivolol
  • Nicardipine
  • Nifedipine
  • Nilvadipine
  • Nimodipine
  • Nipradilol
  • Nisoldipine
  • Nitrendipine
  • Nitroglycerin
  • Olmesartan Medoxomil
  • Oxprenolol
  • Paramethasone
  • Penbutolol
  • Pentopril
  • Perampanel
  • Perindopril
  • Pindolol
  • Piretanide
  • Polythiazide
  • Pranidipine
  • Prednisolone
  • Prednisone
  • Probenecid
  • Propranolol
  • Quinapril
  • Ramipril
  • Rofecoxib
  • Sotalol
  • Spirapril
  • Spironolactone
  • Streptokinase
  • Talinolol
  • Tamarind
  • Tasosartan
  • Telmisartan
  • Temocapril
  • Tenecteplase
  • Tertatolol
  • Timolol
  • Tolazamide
  • Tolbutamide
  • Torsemide
  • Trandolapril
  • Triamcinolone
  • Triamterene
  • Trichlormethiazide
  • Valproic Acid
  • Valsartan
  • Verapamil
  • Xipamide
  • Zofenopril

Other Interactions

Certain medicines should not be used at or around the time of eating food or eating certain types of food since interactions may occur. Using alcohol or tobacco with certain medicines may also cause interactions to occur. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.

Using this medicine with any of the following may cause an increased risk of certain side effects but may be unavoidable in some cases. If used together, your doctor may change the dose or how often you use this medicine, or give you special instructions about the use of food, alcohol, or tobacco.

  • Ethanol

Other Medical Problems

The presence of other medical problems may affect the use of this medicine. Make sure you tell your doctor if you have any other medical problems, especially:

  • Alcohol abuse (or history of) or
  • Drug abuse or dependence (or history of)—Dependence on meprobamate may develop
  • Anemia or
  • Stomach ulcer or other stomach problems—Aspirin may make your condition worse
  • Asthma, allergies, and nasal polyps (history of) or
  • Kidney disease or
  • Liver disease—The chance of side effects may be increased.
  • Epilepsy—The risk of seizures may be increased
  • Gout—Aspirin may make this condition worse and may also lessen the effects of some medicines used to treat gout
  • Hemophilia or other bleeding problems—The chance of bleeding may be increased by aspirin
  • Porphyria—Meprobamate may make the condition worse

Proper Use

Take this medicine with food or a full glass (8 ounces) of water to lessen stomach irritation.

Do not take this medicine if it has a strong vinegar-like odor. This odor means the aspirin in it is breaking down. If you have any questions about this, check with your health care professional.

Take this medicine only as directed by your doctor . Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. If too much meprobamate is taken, it may become habit-forming. Also, taking too much aspirin may cause stomach problems or lead to medical problems because of an overdose.

Dosing

The dose of this medicine will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so.

The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.

  • Adults—Oral, 1 or 2 tablets three or four times a day, as needed.
  • Children up to 12 years of age: Use is not recommended.

Storage

Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.

Keep out of the reach of children.

Do not keep outdated medicine or medicine no longer needed.

Precautions

If you will be taking this medicine regularly for a long time:

  • Your doctor should check your progress at regular visits.
  • Check with your doctor at least every 4 months to make sure you need to continue taking this medicine.

If you will be taking this medicine in large doses or for a long time, do not stop taking it without first checking with your doctor. Your doctor may want you to reduce gradually the amount you are taking before stopping completely.

Check the labels of all nonprescription (over-the-counter [OTC]) and prescription medicines you now take. If any contain aspirin or other salicylates (including bismuth subsalicylate [e.g., Pepto-Bismol]), be especially careful. Taking or using any of these medicines while taking this combination medicine containing aspirin may lead to overdose. If you have any questions about this, check with your health care professional.

This medicine will add to the effects of alcohol and other CNS depressants (medicines that slow down the nervous system, possibly causing drowsiness). Some examples of CNS depressants are antihistamines or medicine for hay fever, other allergies, or colds; sedatives, tranquilizers, or sleeping medicine; prescription pain medicine or narcotics; barbiturates; medicine for seizures; muscle relaxants; or anesthetics, including some dental anesthetics. Check with your doctor before taking any of the above while you are taking this medicine.

Stomach problems may be more likely to occur if you drink alcoholic beverages while being treated with this medicine, especially if you are taking the medicine in high doses or for a long time. Check with your doctor if you have any questions about this.

Too much use of this medicine together with certain other medicines may increase the chance of stomach problems. Therefore, do not regularly take this medicine together with any of the following medicines, unless directed to do so by your medical doctor or dentist:

  • Acetaminophen (e.g., Tylenol)
  • Diclofenac (e.g., Voltaren)
  • Diflunisal (e.g., Dolobid)
  • Etodolac (e.g., Lodine)
  • Fenoprofen (e.g., Nalfon)
  • Floctafenine (e.g., Idarac)
  • Flurbiprofen (oral) (e.g., Ansaid)
  • Ibuprofen (e.g., Motrin)
  • Indomethacin (e.g., Indocin)
  • Ketoprofen (e.g., Orudis)
  • Ketorolac (e.g., Toradol)
  • Meclofenamate (e.g., Meclomen)
  • Mefenamic acid (e.g., Ponstel)
  • Naproxen (e.g., Naprosyn)
  • Phenylbutazone (e.g., Butazolidin)
  • Piroxicam (e.g., Feldene)
  • Sulindac (e.g., Clinoril)
  • Tiaprofenic acid (e.g., Surgam)
  • Tolmetin (e.g., Tolectin)

If you are taking a laxative containing cellulose, do not take it within 2 hours of taking this medicine. Taking these medicines close together may make this medicine less effective by preventing the aspirin (contained in this combination medicine) from being absorbed by your body.

For diabetic patients:

  • False urine sugar test results may occur if you take 8 or more 325-mg (5-grain) doses of aspirin (contained in this combination medicine) every day for several days in a row. Smaller doses or occasional use of aspirin usually will not affect urine sugar tests. If you have any questions about this, check with your doctor, especially if your diabetes is not well controlled.

Before you have any medical tests, tell the medical doctor in charge that you are taking this medicine. The results of some tests, such as the metyrapone test and the phentolamine test, may be affected by this medicine.

If you plan to have surgery, including dental surgery, do not take aspirin (contained in this combination medicine) for 5 days before the surgery, unless otherwise directed by your medical doctor or dentist. Taking aspirin during this time may cause bleeding problems.

If you think you or someone else may have taken an overdose of this medicine, get emergency help at once. Taking an overdose of this medicine or taking alcohol or other CNS depressants with it may lead to unconsciousness and possibly death. Some signs of an overdose are continuing ringing or buzzing in ears; any hearing loss; severe confusion, drowsiness, or weakness; shortness of breath or slow or troubled breathing; staggering; and slow heartbeat.

This medicine may cause some people to become dizzy, lightheaded, drowsy, or less alert than they are normally. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert.

Meprobamate (contained in this combination medicine) may cause dryness of the mouth. For temporary relief, use sugarless candy or gum, melt bits of ice in your mouth, or use a saliva substitute. However, if your mouth continues to feel dry for more than 2 weeks, check with your medical doctor or dentist. Continuing dryness of the mouth may increase the chance of dental disease, including tooth decay, gum disease, and fungus infections.

Side Effects

Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.

Check with your doctor immediately if any of the following side effects occur:

Rare

  1. Wheezing, shortness of breath, troubled breathing, or tightness in chest

Symptoms of overdose

  1. Any loss of hearing
  2. bloody urine
  3. confusion (severe)
  4. convulsions (seizures)
  5. diarrhea (severe or continuing)
  6. dizziness or lightheadedness (continuing)
  7. drowsiness (severe)
  8. fast or deep breathing
  9. hallucinations (seeing, hearing, or feeling things that are not there)
  10. headache (severe or continuing)
  11. increased sweating
  12. nausea or vomiting (continuing)
  13. nervousness or excitement (severe)
  14. ringing or buzzing in ears (continuing)
  15. slow heartbeat
  16. slurred speech
  17. staggering
  18. stomach pain (severe or continuing)
  19. unexplained fever
  20. unusual or uncontrolled flapping movements of the hands, especially in elderly patients
  21. unusual thirst
  22. vision problems
  23. weakness (severe)

Symptoms of overdose in children

  1. Changes in behavior
  2. drowsiness or tiredness (severe)
  3. fast or deep breathing

Check with your doctor as soon as possible if any of the following side effects occur:

Rare

  1. Bloody or black, tarry stools
  2. confusion
  3. skin rash, hives, or itching
  4. sore throat and fever
  5. unusual bleeding or bruising
  6. unusual excitement
  7. unusual tiredness or weakness
  8. vomiting of blood or material that looks like coffee grounds

Some side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:

After you stop using this medicine, it may still produce some side effects that need attention. During this period of time, check with your doctor immediately if you notice the following side effects:

Other side effects not listed may also occur in some patients. If you notice any other effects, check with your healthcare professional.

Call your doctor for medical advice about side effects. You may report side effects to the FDA at 1-800-FDA-1088.